I have very low blood pressure and am on this medication. My doctor has reduced the dosage from 100 to 25 mg a day, but I am still light headed, and my blood pressure upon standing after sitting is very low
15 Jul 2011
The half life of Metoprolol is between 3 and 7 hours. This is the time it takes for the drug levels in your plasma to reduce by half.
For a drug to be totally eliminated from your system it takes around 5.5 times the half life.
As an estimate then, after taking a dose of Metoprolol it should be out of your system within 16.5 to 38.5 hours.
However other factors to consider include:
1. How much and how often you have taken the drug.
2. Your metabolic rate – a slower metabolism will increase the time a drug remains in your system.
3. Your age and health – older age and poor health will generally increase the time the drug stays in your system.
4. Body mass – generally the bigger you are the longer a drug will remain in your system.
You should see your doctor if your symptoms do not go away.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am down to a daily dosage of 0.3mg of Premarin after taking for many years. I want to stop taking this drug as I have high blood pressure.
1 answer • 8 Nov 2010
My husband had surgery March 9th and experiencing rapid decrease in blood pressure upon sitting and standing..i can't believe that this would ...
1 answer • 30 Apr 2011
... about 2 months now. I have noticed that I get dizzy when I'm getting on a bus, or just out running errands. I just seem to get these ...
2 answers • 23 Sep 2011
prior blood pressure was 127/70 also taking metoprolol,lipitor just curious why pressure seems high
3 answers • 19 Feb 2012
I stopped taking it three days ago, but I am still getting tired after a short walk. I do have more energy than I did while taking the drug, but ...
0 answers • 18 May 2013